Thunderstorm Wind, Texas
- When
- July 8, 8:15 PM CST
- Where
- Texas County, 2 mi E of Goodwell
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.600, -101.600
Severe thunderstorms with high winds moved across the central and eastern Oklahoma panhandle during the evening and early morning hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms with high winds moved across the central and eastern Oklahoma panhandle during the evening and early morning hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 8, 3:13 PM CST, 5 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 413 PM CDT THU JUL 8 2004 .DISCUSSION... STORMS FIRING ONCE AGAIN OVER NORTHEAST NEW MEXICO...THE WESTERN OKLAHOMA PANHANDLE...AND SOUTHEAST COLORADO. INCREASED POPS TO SCATTERED AREAL COVERAGE OVER THE NORTHWEST AND TAPERED TO ISOLATED IN THE SOUTHEAST THROUGH THE EVENING HOURS. ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME STRONG AND AN ISOLATED SEVERE STORM IS POSSIBLE (DALHART HAD A 49 KT GUST FROM LAST NIGHTS ACTIVITY). SURFACE TROUGH TO REMAIN SITUATED OVER THE SAME GENERAL AREA THROUGH FRIDAY. MID LEVEL TEMPS COOL SOMEWHAT BY FRIDAY AFTERNOON WHICH MAY INCREASE CHANCES FOR THUNDER MAINLY OVER THE NORTHWEST PORTIONS OF THE CWA IN CLOSER PROXIMITY TO THE TROUGH AXIS. POP STRUCTURE FOR FRIDAY VERY SIMILAR TO TODAY(HIGHEST NORTHWEST...LOWEST SOUTHEAST). BROAD RIDGE WILL BE IN PLACE ACROSS THE SOUTH CENTRAL US THROUGH THE UPCOMIMG WEEKEND. RETAINED LOW POPS ACROSS ALL AREAS THROUGH SUNDAY WITH MAINLY DIURNAL ACTIVITY EXPECTED. IN ADDITION...UPPER LOW OVER SOUTHEAST TEXAS IS PROGGED TO MOVE WESTWARD ACROSS SOUTH TEXAS THIS WEEKEND. NOT SURE HOW THIS WILL AFFECT THE PANHANDLES AS OF YET...HOWEVER...WE SHOULD SEE SOME MID LEVEL MOISTURE INCREASE AS A RESULT. THEREFORE...DECIDED TO TREND HIGH TEMPS DOWN A COUPLE OF DEGREES BOTH SATURDAY AND SUNDAY GIVEN ANTICIPATED INCREASED CLOUD COVER. MODELS CONTINUE TO RETROGRADE MID/UPPER RIDGE INTO THE FOUR CORNERS BY THE MIDDLE OF NEXT WEEK. THIS WOULD PLACE US BACK IN A NORTHWEST FLOW REGIME WITH A COOLER AND WETTER WEATHER PATTERN. GFS STILL HINTING AT A COLD FRONT APPROACHING THE AREA AROUND THE WED/THUR TIME FRAME. DECIDED NOT TO MAKE ANY CHANGES TO POPS IN THE EXTENDED AND WILL LET LATER SHIFTS LOOK FOR MORE CONSISTENCY IN MODEL TRENDS BEFORE BITING OFF ON THE GFS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 67 95 66 93 / 20 20 20 20 BEAVER 69 96 68 93 / 20 20 20 20 BOISE CITY 64 93 63 91 / 40 30 30 20 BORGER 69 97 67 95 / 20 20 20 20 BOYS RANCH 68 96 67 93 / 20 20 20 20 CANYON 66 94 66 94 / 20 20 20 20 CLARENDON 69 96 68 95 / 10 10 20 20 DALHART 65 95 64 93 / 30 30 30 20 GUYMON 68 96 66 93 / 30 30 30 20 HEREFORD 66 94 65 94 / 20 20 20 20 LIPSCOMB 70 96 69 95 / 10 10 20 20 PAMPA 67 95 66 95 / 20 20 20 20 SHAMROCK 71 96 70 97 / 10 10 20 20 WELLINGTON 71 96 71 96 / 10 10 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/24
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU JUL 8 2004 OKZ001>003-TXZ001>020-090500- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... AN ISOLATED THUNDERSTORM MAY BECOME SEVERE ACROSS THE WESTERN OKLAHOMA AND TEXAS PANHANDLES THIS EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE SEVERE WEATHER THREATS. HOWEVER...MOST OF THE STORMS THAT DEVELOP ARE EXPECTED TO STAY BELOW SEVERE LIMITS. CAUTION IS ADVISED ON AREA LAKES IN THE EASTERN PANHANDLES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 734 PM CDT THU JUL 8 2004 OKZ001-090130- CIMARRON- 734 PM CDT THU JUL 8 2004 ...ISOLATED STRONG THUNDERSTORMS OVER CIMARRON COUNTY... THROUGH 830 PM CDT...ISOLATED STRONG THUNDERSTORMS WILL MOVE EAST AT 15 MPH ACROSS THE NORTHWEST PANHANDLES. BOISE CITY AND KEYES ARE IN THE PATH OF THE STORMS. THE THUNDERSTORMS WILL PRODUCE MAXIMUM HOURLY RAINFALL AMOUNTS UP TO ONE HALF OF AN INCH PER HOUR. DANGEROUS CLOUD TO GROUND LIGHTNING... GUSTY WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH. SLATTERY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 807 PM CDT THU JUL 8 2004 OKZ002-003-090200- BEAVER-TEXAS- 807 PM CDT THU JUL 8 2004 ...ISOLATED STRONG THUNDERSTORMS ACROSS TEXAS AND BEAVER COUNTIES... THROUGH 900 PM CDT...ISOLATED STRONG THUNDERSTORMS WILL MOVE EAST AT 15 MPH FROM NEAR GUYMON TO BEAVER. GUYMON...HOOKER AND TURPIN ARE IN THE PATH OF THE STORMS. THE THUNDERSTORMS WILL PRODUCE MAXIMUM HOURLY RAINFALL AMOUNTS UP TO ONE HALF OF AN INCH PER HOUR. DANGEROUS CLOUD TO GROUND LIGHTNING... GUSTY WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH. SLATTERY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 837 PM CDT THU JUL 8 2004 OKZ001-090215- CIMARRON- 837 PM CDT THU JUL 8 2004 ...SCATTERED STRONG THUNDERSTORMS ACROSS EASTERN CIMARRON COUNTY... THROUGH 915 PM CDT...SCATTERED STRONG THUNDERSTORMS NEAR GRIGGS WILL MOVE EAST AT 15 MPH. OUTDOOR INTERESTS NEAR GRIGGS SHOULD SEEK SHELTER IF THREATENING WEATHER APPROACHES YOUR AREA. THE THUNDERSTORMS WILL PRODUCE MAXIMUM HOURLY RAINFALL AMOUNTS UP TO ONE INCH PER HOUR. FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH. SLATTERY
The Amarillo radar (KAMA), 152 km away, was scanning. The volume nearest the first event began at 02:16 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415591, 5415592.